Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Mar 25, 2017, 1:21 AM CDT for Chambers County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 1:21 AM CDT (06:21 UTC)
- Expired
- Mar 25, 2017, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Chambers County, TX
The radar
The Houston radar (KHGX), 50 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
412
WWUS84 KHGX 250621
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
121 AM CDT SAT MAR 25 2017
TXZ200-213-214-250700-
Chambers TX-Liberty TX-Harris TX-
121 AM CDT SAT MAR 25 2017
...STRONG THUNDERSTORMS ACROSS CHAMBERS...SOUTHEASTERN LIBERTY AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 200 AM CDT...
At 119 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hamshire to Shoreacres.
Movement was southeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms. 1 to 2 inch hourly rainfall accumulations may occur
with these slow moving storms.
Locations impacted include...
Northeastern Pasadena, Baytown, La Porte, Deer Park, Seabrook, Beach
City, Channelview, Highlands, Cloverleaf, Mont Belvieu, Taylor Lake
Village, El Lago, Anahuac, Shoreacres, Old River-Winfree, Cove,
Morgan's Point, Houston Ship Channel, San Jacinto State Park and
Kemah Boardwalk.
LAT...LON 2953 9500 2978 9519 2998 9444 2989 9444
2989 9436 2977 9436
TIME...MOT...LOC 0619Z 294DEG 7KT 2993 9440 2960 9502
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:23 AM CDT, 58 minutes earlier.
Area forecast discussion, Mar 25, 12:23 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1223 AM CDT Sat Mar 25 2017
.AVIATION...
Storms were along the prefrontal trough will affect the KHOU,
KLBX, and KGlS through about 08Z. However, at least showers could
continue to affect these locations until the actual cold front
moves through sometime between 11Z and 15Z. Further inland showers
will be possible for about a 2 to 3 hour window ahead of the
frontal passage. Meanwhile, the 11-3.9 micron IR showed some low
cloud development. Model soundings showed the potential for at
least MVFR ceilings ahead of the frontal passage. Thunderstorms
were not forecasted but there was some potential.
Following the front, clearing skies and westerly winds are
expected. Winds will diminish after 23Z.
40
&&
.PREV DISCUSSION... /ISSUED 1124 PM CDT Fri Mar 24 2017/
UPDATE...
Pulled back the Tornado Watch to just include the more eastern
counties of Fort Bend...Harris...Liberty...Montgomery...San
Jacinto...Polk...Trinity...and Houston Counties. Storms moving
east through Fort Bend...Harris...Liberty...and Polk Counties have
weakened enough to allow Severe Thunderstorm Warnings to expire
and leave up Special Weather Statements in their wake. These
storms are expected to move to the east of the forecast area
through the hour of Midnight. A thin line of convection forming
along the main front (currently positioned roughly along a Ft.
Worth to Stephenville to Lampasas line) is expected to travel
across the CWA between 10 and 15Z Saturday morning. The front
itself should just clear the coast through late morning...backing
cooler air mass remaining well off to the northeast providing
little to no cold air advection. A very shallow cooler and drier
late morning near surface air mass will quickly mix out and warm
into the middle to upper 70s (from minT upper 50s north to low 70s
along coast) in the early afternoon. Partially cloudy morning
skies with possible near coastal thunderstorms to clear out to
areawide sky clear by mid afternoon. Clear skies will prevail
through Sunday as the bulk of the direst air descends into the
region late tomorrow night. After a warm and dry late Saturday
around 80 F....evening will quickly cool off with a dying north
breeze...Sunday morning upper 50s to lower 60s min Ts. Sunny
Sunday with the afternoon warming into the average middle 80s
within dry regional air. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 84 66 84 63 / 10 10 20 10 10
Houston (IAH) 61 85 68 85 65 / 10 10 10 20 10
Galveston (GLS) 70 79 70 81 70 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT early this
morning for the following zones: Matagorda Bay.
Small Craft Advisory until 4 AM CDT early this morning for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Waters from
Freeport to the Matagorda Ship Channel from 20 to 60 NM...
Waters from High Island to Freeport from 20 to 60 NM.
&&
Aviation/Marine...40Hazardous weather outlook, Mar 24, 4:39 AM CDT, 20 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 439 AM CDT Fri Mar 24 2017 TXZ163-164-176>179-198>200-213-214-238-250945- Chambers-Galveston-Grimes-Harris-Houston-Liberty-Madison- Montgomery-Polk-San Jacinto-Trinity-Walker- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy south winds will continue for much of the day and a Wind Advisory may be required later this morning. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required toward evening. GMZ330-335-350-355-370-375-250945- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated winds and waves will continue today. A Small Craft Advisory will remain in effect today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ195>197-210>212-226-227-235>237-250945- Austin-Brazoria-Brazos-Burleson-Colorado-Fort Bend-Jackson- Matagorda-Waller-Washington-Wharton- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A Wind Advisory is in effect today for strong south winds. Sustained winds will likely exceed 20 mph and gusts will frequently exceed 30 mph. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the afternoon and evening.
In the hours before
Special weather statement, Mar 24, 11:08 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1108 PM CDT FRI MAR 24 2017 TXZ211>213-227-250500- Waller TX-Harris TX-Fort Bend TX-Austin TX- 1108 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN AUSTIN...NORTHERN FORT BEND...SOUTHEASTERN WALLER AND SOUTHWESTERN HARRIS COUNTIES THROUGH MIDNIGHT CDT... At 1107 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms near Weston Lakes, or near Rosenberg, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sugar Land, Missouri City, Rosenberg, Stafford, Katy, Richmond, Brookshire, Town West, Pecan Grove, Eldridge / West Oaks, First Colony, Addicks Park Ten, Mission Bend, Spring Branch West, Fresno, Meadows Place, Fulshear, Pleak, Simonton and Beasley. A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 2948 9591 2976 9603 2984 9558 2948 9548 TIME...MOT...LOC 0407Z 256DEG 16KT 2962 9588
Special weather statement, Mar 24, 11:38 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1138 PM CDT FRI MAR 24 2017 TXZ213-214-227-237-238-250515- Brazoria TX-Chambers TX-Galveston TX-Harris TX-Fort Bend TX- 1138 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS NORTHWESTERN GALVESTON...EAST CENTRAL FORT BEND...NORTHEASTERN BRAZORIA...WEST CENTRAL CHAMBERS AND SOUTHEASTERN HARRIS COUNTIES THROUGH 1215 AM CDT... At 1137 PM CDT, Doppler radar was tracking a clusters of strong thunderstorms between Manvel, southeast Houston and Galveston Bay, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Pasadena, Pearland, League City, Baytown, southeastern Missouri City, Texas City, Friendswood, La Porte, Deer Park, Alvin, Dickinson, South Houston, Seabrook, Webster, Manvel, Beach City, Kemah, Greater Hobby Area, Clear Lake and Fresno. A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 2939 9545 2955 9551 2981 9498 2948 9482 TIME...MOT...LOC 0437Z 246DEG 19KT 2950 9541
Local storm report, Mar 25, 12:06 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1206 AM CDT SAT MAR 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FUNNEL CLOUD BRENHAM 30.16N 96.40W
03/24/2017 WASHINGTON TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY SKYWARN OBSERVER NEAR BRENHAM
0730 PM TSTM WND DMG 4 N NAVASOTA 30.45N 96.09W
03/24/2017 GRIMES TX LAW ENFORCEMENT
TREES WERE DOWNED BY STORM WINDS ON BOTH COUNTY ROADS
403 AND 404.
0812 PM TSTM WND DMG 4 SW HUNTSVILLE 30.67N 95.60W
03/24/2017 WALKER TX LAW ENFORCEMENT
TREES DOWN AROUND BID LAKE.
0814 PM TSTM WND DMG RIVERSIDE 30.85N 95.40W
03/24/2017 WALKER TX LAW ENFORCEMENT
TREES DOWN ON FM 980 AND SUNRISE LOOP
0819 PM TSTM WND DMG 4 SE TRINITY 30.90N 95.33W
03/24/2017 TRINITY TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NUMEROUS TREES DOWN ALONG
FM356 INCLUDING 1 ON A MOBILE HOME.
0905 PM TSTM WND DMG 11 SW EAGLE LAKE 29.47N 96.46W
03/24/2017 COLORADO TX EMERGENCY MNGR
STORM WINDS DAMAGED THE PORCH OF A RESIDENCE AND ALSO
DAMAGED SOME BARNS AND TREES ON CR 111 NW OF GARWOOD.
0906 PM TSTM WND DMG CORRIGAN 31.00N 94.82W
03/24/2017 POLK TX LAW ENFORCEMENT
NUMEROUS REPORTS TO THE SHERIFFS OFFICE OF TREES AND
POWER LINES DOWN THROUGHOUT CORRIGAN.
0942 PM HAIL CONROE 30.32N 95.47W
03/24/2017 M1.00 INCH MONTGOMERY TX AMATEUR RADIO
HAIL WAS REPORTED AT I-45 AND HIGHWAY 105 AND ALSO AT
CONROE HIGH SCHOOL.
&&
EVENT NUMBER HGX1700104 HGX1700111 HGX1700105 HGX1700106 HGX1700107
HGX1700110 HGX1700108 HGX1700109
BLOODSpecial weather statement, Mar 25, 12:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1215 AM CDT SAT MAR 25 2017 TXZ213-250600- Harris TX- 1215 AM CDT SAT MAR 25 2017 ...STRONG THUNDERSTORMS ACROSS CENTRAL HARRIS COUNTY THROUGH 100 AM CDT... At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over southeastern Addicks Park Ten, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Baytown, Bellaire, Humble, West University Place, Galena Park, Jacinto City, Jersey Village, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Cloverleaf, Downtown Houston, Greenway / Upper Kirby Area, Kingwood, Spring Branch North, Second Ward, Greater Greenspoint, Greater Heights, Neartown / Montrose and Barrett. LAT...LON 2967 9551 2981 9577 3009 9513 2978 9496 TIME...MOT...LOC 0515Z 257DEG 17KT 2979 9559
Special weather statement, Mar 25, 12:18 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 1218 AM CDT SAT MAR 25 2017 TXZ213-214-250600- Chambers TX-Harris TX- 1218 AM CDT SAT MAR 25 2017 ...STRONG THUNDERSTORMS ACROSS NORTHWESTERN CHAMBERS AND SOUTHEASTERN HARRIS COUNTIES THROUGH 100 AM CDT... At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm over eastern South Belt / Ellington, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Pasadena, Baytown, northern Friendswood, La Porte, Deer Park, northern Seabrook, Beach City, South Belt / Ellington, Clear Lake, Mont Belvieu, Taylor Lake Village, Shoreacres, Cove, Morgan's Point, Ellington Field, San Jacinto State Park and The Johnson Space Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 2956 9519 2961 9524 2988 9488 2963 9474 TIME...MOT...LOC 0518Z 243DEG 30KT 2961 9517
Special weather statement, Mar 25, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
121 AM CDT SAT MAR 25 2017
TXZ200-213-214-250700-
Chambers TX-Liberty TX-Harris TX-
121 AM CDT SAT MAR 25 2017
...STRONG THUNDERSTORMS ACROSS CHAMBERS...SOUTHEASTERN LIBERTY AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 200 AM CDT...
At 119 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hamshire to Shoreacres.
Movement was southeast at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms. 1 to 2 inch hourly rainfall accumulations may occur
with these slow moving storms.
Locations impacted include...
Northeastern Pasadena, Baytown, La Porte, Deer Park, Seabrook, Beach
City, Channelview, Highlands, Cloverleaf, Mont Belvieu, Taylor Lake
Village, El Lago, Anahuac, Shoreacres, Old River-Winfree, Cove,
Morgan's Point, Houston Ship Channel, San Jacinto State Park and
Kemah Boardwalk.
LAT...LON 2953 9500 2978 9519 2998 9444 2989 9444
2989 9436 2977 9436
TIME...MOT...LOC 0619Z 294DEG 7KT 2993 9440 2960 9502The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 28 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | HGX | Grimes | 66 min |
| Mar 24, 7:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery | 46 min |
| Mar 24, 7:43 PM CDT | Special Weather Statement | HGX | Washington | 47 min |
| Mar 24, 7:49 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 26 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity, Walker | 52 min |
| Mar 24, 8:03 PM CDT | Tornado Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 42 min |
| Mar 24, 8:08 PM CDT | Special Weather Statement | HGX | Colorado | 52 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Waller, Washington | 30 min |
| Mar 24, 8:31 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Mar 24, 8:48 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Waller | 27 min |
| Mar 24, 9:02 PM CDT | Special Weather Statement | HGX | Polk | 58 min |
| Mar 24, 9:11 PM CDT | Special Weather Statement | HGX | Fort Bend | 64 min |
| Mar 24, 9:17 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
| Mar 24, 9:31 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto | 29 min |
| Mar 24, 9:47 PM CDT | Special Weather Statement | HGX | Harris | 58 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 57 min |
| Mar 24, 10:04 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Mar 24, 10:07 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Wharton | 53 min |
| Mar 24, 10:19 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Mar 24, 10:26 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Mar 24, 10:43 PM CDT | Small Craft Advisory | HGX | 11 hr | |
| Mar 24, 10:54 PM CDT | Special Weather Statement | HGX | Liberty | 66 min |
| Mar 24, 11:03 PM CDT | Special Marine Warning | HGX | 87 min | |
| Mar 24, 11:08 PM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| Mar 24, 11:31 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 59 min |
| Mar 24, 11:38 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Mar 25, 12:18 AM CDT | Special Weather Statement | HGX | Chambers | 42 min |
| Mar 25, 12:23 AM CDT | Special Marine Warning | HGX | 67 min | |
| Mar 25, 12:36 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Harris, Liberty | 39 min |
| Mar 25, 12:43 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris | 62 min |
| Mar 25, 1:25 AM CDT | Special Marine Warning | HGX | 50 min | |
| Mar 25, 2:05 AM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Mar 25, 5:23 AM CDT | Special Weather Statement | HGX | Montgomery | 37 min |
| Mar 25, 5:54 AM CDT | Special Weather Statement | HGX | Liberty | 51 min |
| Mar 25, 6:51 AM CDT | Special Weather Statement | HGX | Liberty | 39 min |
| Mar 25, 8:06 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Mar 25, 9:07 AM CDT | Special Weather Statement | HGX | Chambers | 38 min |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 3 hr |
| Mar 25, 10:46 AM CDT | Small Craft Advisory | HGX | 74 min | |
| Mar 25, 11:43 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.